Dermatology Community
Cellulitis? around new tattoo--revised
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cellulitis? around new tattoo--revised

7154323?1313476561
Hi, I realize that this is a double post but I do have a picture that I did not add to my first post and I cannot see how to add one to that post!

Two weeks ago, I got my first tattoo on my inner ankle/leg while abroad. It did extremely well the first week. When I returned home, it looked completely healed, with the initial redness completely gone and no pain or itchiness. Unfortunately, a few days after that, the skin around the tattoo became red. Originally it was only a small area around the tattoo that was red, and I assumed that it would pass. It has since progressed to a fairly large area on my ankle, centering around the tattoo. The area is red, raised about a millimeter, and the edges of the bump are harder than normal.

I am worried about allergies to the ointment (I switched from the original ointment to Gold Bond Healing to Aveeno moisturizer to no avail), allergies to the ink (but when will the reaction stop? I took a bit of Benadryl one day and nothing happened), but what I found recently on the internet worries me most--cellulitis. What are the chances that what I have is cellulitis, and are there classic symptoms that constitute cellulitis that I have or do not have?

I am open to giving any more details! Thank you for your help; I am new to this community and forum!
Blank
563773_tn?1374250139
Hello,
It looks like infection due to cellulitis or dermatitis skin. Avoid any kind of cosmetics. Topical antibiotics such as mupirocin or neomycin containing ointment are also useful. In case the symptoms persist then oral antibiotics may be needed. Please consult a dermatologist in that case.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Related Discussions
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
It looks like infection due to cellulitis or dermatitis skin. Avoid any kind of cosmetics. Topical antibiotics such as mupirocin or neomycin containing ointment are also useful. In case the symptoms persist then oral antibiotics may be needed. Please consult a dermatologist in that case.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Avatar_m_tn
Hey I am in the exact same situation as you were in, PLEASE let me know what happened? Did you go to the ER?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India